A characterization of income distributions in terms of generalized Gini coefficients
Samuel Kotz () and
Additional contact information
Samuel Kotz: Department of Engineering Management and Systems Engineering, George Washington University, Washington, DC, USA
Social Choice and Welfare, 2002, vol. 19, issue 4, 789-794
Most commonly used parametric models for the size distribution of incomes possess only a few finite moments, and hence cannot be characterized by the sequence of their moments. However, all income distributions with a finite mean can be characterized by the sequence of first moments of the order statistics. This is an attractive feature since the generalized Gini coefficients of Kakwani (1980), Donaldson and Weymark (1980, 1983) and Yitzhaki (1983) are simple functions of expectations of sample minima. We present results which streamline these characterizations motivated by Aaberge (2000).
Note: Received: 8 March 2001/Accepted: 31 July 2001
References: Add references at CitEc
Citations: View citations in EconPapers (16) Track citations by RSS feed
Downloads: (external link)
Access to the full text of the articles in this series is restricted
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:sochwe:v:19:y:2002:i:4:p:789-794
Ordering information: This journal article can be ordered from
http://www.springer. ... c+theory/journal/355
Access Statistics for this article
Social Choice and Welfare is currently edited by Bhaskar Dutta, Marc Fleurbaey, Elizabeth Maggie Penn and Clemens Puppe
More articles in Social Choice and Welfare from Springer, The Society for Social Choice and Welfare Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().